Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Majorization, range inclusion, and factorization for bounded linear operators

Author: Bruce A. Barnes
Journal: Proc. Amer. Math. Soc. 133 (2005), 155-162
MSC (2000): Primary 47A05
Published electronically: June 2, 2004
MathSciNet review: 2085164
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, relationships among the concepts, majorization, range inclusion, and factorization, are studied in a general setting for bounded linear operators. Some applications of these concepts are given.

References [Enhancements On Off] (What's this?)

  • [B] J. Ball, Interpolation problems and Toeplitz operators on multiply connected domains, Integral Eqs. and Operator Theory, 4 (1981), 172-184.MR 82i:47036
  • [BG] J. Ball and I. Gohberg, A commutant lifting theorem for triangular matrices with diverse applications, Integral Eqs. and Operator Theory, 8 (1985), 205-267. MR 86i:47006
  • [BMSW] B. Barnes, G. Murphy, R. Smyth, and T. T. West, Riesz and Fredholm Theory in Banach Algebras, Research Notes in Math. 67, Pitman, Boston, 1982.MR 84a:46108
  • [CPY] S. Caradus, W. Pfaffenberger, and B. Yood, Calkin Algebras and Algebras of Operators on Banach Spaces, Lecture Notes in Pure and Applied Math., Vol. 9, Marcel Dekker, New York, 1974. MR 54:3434
  • [D] R. Douglas, On majorization, factorization, and range inclusion of operators on Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413-415. MR 34:3315
  • [DS] N. Dunford and J. Schwartz, Linear Operators, Part I, Interscience, New York, 1964. MR 90g:47001a
  • [E] M. Embry, Factorization of operators on a Banach space, Proc. Amer. Math. Soc. 38 (1973), 587-590. MR 47:849
  • [F] L. Fialkow, Structural properties of elementary operators, Elementary Operators & Applications, M. Mathieu, Editor, World Scientific, Singapore, 1992. MR 93i:47042
  • [G] S. Goldberg, Unbounded Linear Operators, McGraw-Hill, New York, 1966.MR 34:580
  • [H] R. Harte, Invertibility and Singularity for Bounded Linear Operators, Pure and Applied Math., Marcel Dekker, New York and Basel, 1988. MR 89d:47001
  • [KMT] E. Katsoulis, R. Moore, and T. Trent, Interpolation in nest algebras and applications to operator corona theorems, J. Operator Theory 29 (1983), 115-123. MR 95b:47052
  • [LT] D. Lay and A. Taylor, Introduction to Functional Analysis, John Wiley and Sons, New York, 1980. MR 81b:46001
  • [RR] M. Rosenblum and J. Rovnyak, Hardy Classes and Operator Theory, Dover, Mineola, New York, 1997. MR 97j:47002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A05

Retrieve articles in all journals with MSC (2000): 47A05

Additional Information

Bruce A. Barnes
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

Keywords: Bounded linear operator, majorization, range inclusion, factorization
Received by editor(s): August 1, 2003
Received by editor(s) in revised form: September 9, 2003
Published electronically: June 2, 2004
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society